Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 340, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 26, 2008, 6:46 AM CDT for Dallas County, Polk County, Iowa. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2008, 6:46 AM CDT (11:46 UTC)
- Expired
- Jun 26, 2008, 7:30 AM CDT
- In force
- 44 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Dallas County, IA, Polk County, IA
The radar
The Des Moines radar (KDMX), 6 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 6:38 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 11.8 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4603 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 261146 SVRDMX IAC049-153-261230- /O.NEW.KDMX.SV.W.0340.080626T1146Z-080626T1230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 646 AM CDT THU JUN 26 2008 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DALLAS COUNTY IN CENTRAL IOWA... NORTHWESTERN POLK COUNTY IN CENTRAL IOWA... * UNTIL 730 AM CDT. * AT 641 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR GRANGER...OR 17 MILES NORTHWEST OF DES MOINES...AND MOVING SOUTHEAST AT 16 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... POLK CITY BY 700 AM CDT... JOHNSTON AND ALLEMAN BY 710 AM CDT... ALLEMAN BY 715 AM CDT... ANKENY AND SAYLORVILLE BY 725 AM CDT... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 132 AND 137. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT THURSDAY AFTERNOON FOR IOWA. LAT...LON 4186 9359 4163 9358 4171 9396 4186 9397 TIME...MOT...LOC 1146Z 297DEG 14KT 4177 9379 $$ VACHALEK
2 follow-up statements
000 WWUS53 KDMX 261205 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 705 AM CDT THU JUN 26 2008 IAC049-153-261230- /O.CON.KDMX.SV.W.0340.000000T0000Z-080626T1230Z/ POLK IA-DALLAS IA- 705 AM CDT THU JUN 26 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR NORTHEASTERN DALLAS AND NORTHWESTERN POLK COUNTIES... AT 703 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR POLK CITY...OR 15 MILES NORTHWEST OF DES MOINES...MOVING SOUTHEAST AT 26 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... JOHNSTON AND 7 MILES SOUTHWEST OF ALLEMAN BY 715 AM CDT... ANKENY BY 720 AM CDT... SAYLORVILLE BY 725 AM CDT... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 132 AND 137. LAT...LON 4186 9359 4163 9358 4171 9396 4186 9397 TIME...MOT...LOC 1205Z 297DEG 23KT 4176 9374 $$
000 WWUS53 KDMX 261226 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 726 AM CDT THU JUN 26 2008 IAC049-153-261236- /O.EXP.KDMX.SV.W.0340.000000T0000Z-080626T1230Z/ POLK IA-DALLAS IA- 726 AM CDT THU JUN 26 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DALLAS AND NORTHWESTERN POLK COUNTIES WILL EXPIRE AT 730 AM CDT... AT 724 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT THURSDAY AFTERNOON FOR IOWA. LAT...LON 4186 9359 4163 9358 4171 9396 4186 9397 TIME...MOT...LOC 1226Z 297DEG 23KT 4170 9358 $$ VACHALEK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 4:50 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 26, 4:50 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 450 AM CDT THU JUN 26 2008 .SHORT/LONG TERM...TODAY THROUGH SUNDAY...MAIN FORECAST CONCERN IS SEVERE WEATHER AND HEAVY RAIN POTENTIAL TODAY...TONIGHT AND INTO FRIDAY. MODELS NOT HANDLING SETUP ALL THAT WELL OVER THE NEXT 12-36 HOURS...ESPECIALLY WITH ONGOING PRECIP IN SOUTHEAST IOWA AND ACROSS SOUTH DAKOTA. PLENTY OF MOISTURE AVAILABLE...WITH INSTABILITY INCREASING THIS AFTERNOON AND FORCING EVIDENT AT 310K/315K ISENTROPIC SURFACE OVER NORTHERN IOWA BY 00Z FRIDAY. STORMS LOOK TO DEVELOP ALONG FRONTAL BOUNDARY IN CENTRAL IOWA THROUGHOUT THE DAY AND INTO THIS EVENING. FLASH FLOOD WATCH BEGINS THIS AFTERNOON AND RUNS THROUGH TOMORROW MORNING...MAINLY OVER THE AFFECTED AREAS FROM WEDNESDAY NIGHTS STORMS. INCREASED POPS/QPF TODAY...TONIGHT AND INTO TOMORROW FOR AFOREMENTIONED AREA. MAIN SEVERE THREAT WITH STORMS TODAY/TONIGHT WILL BE HAIL AND WINDS. COLD FRONT LOOKS TO MOVE THROUGH DSM AREA BY AROUND MIDDAY FRIDAY...WITH STRATIFORM RAIN ALONG AND BEHIND FRONT THROUGH TOMORROW NIGHT. COOLER AIR BEHIND FRONT FRIDAY NIGHT INTO THE WEEKEND...BUT DEEP UPPER LOW TAKES ITS TIME MOVING EAST THIS WEEKEND...SO KEPT IN AFTERNOON CHANCES OF TSTMS OVER THE NORTH AND EAST SATURDAY AND SUNDAY AS A COUPLE SHORTWAVES MOVE THROUGH THE TROUGH. IN ADDITIONAL...WINDS LOOK INCREASE ON SATURDAY WITH TIGHT PRESSURE GRADIENT SETTING UP WITH FIRST SHORTWAVE. && .AVIATION...26/06Z THUNDERSTORMS JUST ABOVE TO EXIT SRN IA INCLUDING AROUND KOTM. WITH LIGHT WINDS AND LINGERING LOW LEVEL MOISTURE FROM HUMID WED AND RECENT RAINS...EXPECT PATCHY FOG TO DEVELOP. HOWEVER EXTENSIVE MIDDLE CLOUD COVER FROM DEPARTING STORMS AND THUNDERSTORM COMPLEX OVER DAKOTAS SHOULD DEEP RADIATIVE COOLING FROM BEING TOO EXTREME SO ONLY MVFR FOG MENTION FOR NOW. CONFIDENCE IN DAKOTAS COMPLEX MAKING IT HERE RATHER LOW FOR THE TIME BEING...SO HAVE IGNORED AT 06Z. HOWEVER FULLY EXPECT ANOTHER ROUND OF THUNDERSTORMS SOMETIME TODAY OR THU EVENING. REALLY DO NOT HAVE A FEEL FOR LOCATION OR TIMING YET SO JUST MENTIONED CB RATHER THAN 6+ HOURS OF THUNDERSTORMS IN TERMINALS. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH FRIDAY MORNING FOR APPANOOSE-BLACK HAWK-BOONE-BREMER-BUTLER-DALLAS- DAVIS-FRANKLIN-GRUNDY-HAMILTON-HARDIN-JASPER-LUCAS-MAHASKA- MARION-MARSHALL-MONROE-POLK-POWESHIEK-STORY-TAMA-WAPELLO-WARREN- WAYNE-WRIGHT. && KLP/KLP/BSS
Hazardous weather outlook, Jun 26, 5:51 AM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 551 AM CDT THU JUN 26 2008 IAZ025>028-036>039-047>050-059>062-073>075-084>086-095>097-271100- WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-WARREN- MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- 551 AM CDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA...MAINLY ALONG AND EAST OF INTERSTATE 35. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. WIDESPREAD THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON AND TONIGHT. A SLIGHT RISK OF SEVERE STORMS EXIST OVER IOWA AS LARGE HAIL AND DAMAGING WINDS POSE AS THE MAIN THREATS. LOCALLY HEAVY RAIN IS ALSO ANTICIPATED TO ACCOMPANY THESE STORMS...WHICH MAY LEAD TO AREAS OF FLASH FLOODING. RIVER FLOODING ALONG THE DES MOINES RIVER BASIN BELOW SAYLORVILLE RESERVOIR WILL CONTINUE THROUGH THIS WEEKEND. WITH THE ADDITIONAL RAINFALL FORECAST OVER CENTRAL IOWA TODAY AND TONIGHT...THE POTENTIAL FOR FURTHER RIVER FLOODING EXIST ALONG THE DES MOINES...SKUNK...AND IOWA RIVER BASINS AND THEIR TRIBUTARIES. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH FRIDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA THROUGHOUT THE DAY ON FRIDAY...WITH THE BEST POTENTIAL FOR HEAVY RAIN NORTH OF INTERSTATE 80 AND EAST OF INTERSTATE 35. IN ADDITION TO HEAVY RAIN...LARGE HAIL AND DAMAGING WINDS MAY ACCOMPANY THESE STORMS FRIDAY. RIVER FLOODING ALONG THE DES MOINES RIVER BASIN BELOW SAYLORVILLE RESERVOIR WILL CONTINUE THROUGH THE WEEKEND. WITH THE ADDITIONAL RAINFALL FORECAST OVER CENTRAL IOWA ON FRIDAY...THE POTENTIAL FOR FURTHER RIVER FLOODING EXIST ALONG THE DES MOINES...SKUNK...AND IOWA RIVER BASINS AND THEIR TRIBUTARIES. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...TONIGHT...AND FRIDAY. IAZ004>007-015>017-023-024-033>035-044>046-057-058-070>072- 081>083-092>094-271100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE- AUDUBON-GUTHRIE-CASS-ADAIR-MADISON-ADAMS-UNION-CLARKE-TAYLOR- RINGGOLD-DECATUR- 551 AM CDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON AND TONIGHT. A SLIGHT RISK OF SEVERE STORMS EXIST OVER IOWA...AS LARGE HAIL AND DAMAGING WINDS POSE AS THE MAIN THREATS. LOCALLY HEAVY RAIN MAY ALSO ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA THROUGHOUT THE DAY ON FRIDAY. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN MAY ACCOMPANY THESE STORMS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...TONIGHT...AND FRIDAY. PODRAZIK
In the hours before
Local storm report, Jun 26, 1:45 AM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
145 AM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL 3 NE MADRID 41.91N 93.78W
06/25/2008 E1.00 INCH BOONE IA TRAINED SPOTTER
0650 PM HAIL 3 NE MADRID 41.91N 93.78W
06/25/2008 E2.50 INCH BOONE IA NSSL-SHAVE
RELAYED PUBLIC REPORT.
0652 PM HAIL 6 NE MADRID 41.94N 93.74W
06/25/2008 M3.00 INCH BOONE IA NSSL-SHAVE
OBLONG HAIL SIZE UP TO 3.25 INCHES.
0656 PM HAIL 6 NE MADRID 41.94N 93.74W
06/25/2008 E1.50 INCH BOONE IA FIRE DEPT/RESCUE
HAIL JUST SMALLER THAN GOLFBALL SIZE AT INTERSECTION OF
300TH AND Y AVENUE.
0659 PM HAIL 4 WNW DES MOINES 41.61N 93.68W
06/25/2008 E0.88 INCH POLK IA TRAINED SPOTTER
AT 719 PM A TRAINED SPOTTER REPORTED HAIL ABOUT NICKEL
SIZE FALLING FOR THE LAST 20 MINUTES.
0701 PM HAIL 3 N SLATER 41.92N 93.68W
06/25/2008 E1.75 INCH STORY IA EMERGENCY MNGR
QUARTER TO GOLF BALL HAIL BETWEEN KELLY AND SLATER.
0702 PM HAIL KELLEY 41.95N 93.66W
06/25/2008 E1.00 INCH STORY IA BROADCAST MEDIA
FROM KCCI-TV VIEWER.
0703 PM HAIL 6 WSW POLK CITY 41.76N 93.82W
06/25/2008 E0.88 INCH DALLAS IA BROADCAST MEDIA
DIME TO NICKEL HAIL. KCCI-TV VIEWER.
0707 PM HAIL 4 ENE AMES AIRPORT 42.01N 93.54W
06/25/2008 M1.00 INCH STORY IA EMERGENCY MNGR
0708 PM HAIL 3 ENE AMES AIRPORT 42.01N 93.57W
06/25/2008 E0.88 INCH STORY IA TRAINED SPOTTER
NICKEL TO JUST SHY OF QUARTER SIZED HAIL.
0711 PM HAIL 5 WSW POLK CITY 41.75N 93.81W
06/25/2008 E0.75 INCH POLK IA AMATEUR RADIO
PENNY HAIL AT INTERSECTION OF HWY 17 AND HWY 141 NEAR
GRANGER.
0714 PM HAIL NEVADA 42.02N 93.45W
06/25/2008 E0.75 INCH STORY IA BROADCAST MEDIA
AT PUBLIC LIBRARY. KCCI-TV VIEWER.
0718 PM HAIL W GRANGER 41.76N 93.83W
06/25/2008 E0.88 INCH DALLAS IA STORM CHASER
0719 PM HAIL ESE HUBBARD 42.30N 93.29W
06/25/2008 E0.88 INCH HARDIN IA TRAINED SPOTTER
PLENTY OF ONE HALF INCH TO NICKEL HAIL FALLING. VERY
HEAVY RAIN AS WELL.
0722 PM HAIL NEVADA 42.02N 93.45W
06/25/2008 E1.75 INCH STORY IA BROADCAST MEDIA
FROM KCCI-TV VIEWER.
0722 PM HAIL E NEVADA 42.02N 93.45W
06/25/2008 E1.00 INCH STORY IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED HAIL AT LEAST ONE INCH IN
DIAMATER ON THE SOUTHEAST SIDE OF NEVADA.
0723 PM HAIL NEVADA 42.02N 93.45W
06/25/2008 E1.50 INCH STORY IA AMATEUR RADIO
QUARTER TO PING PONG BALL SIZED HAIL.
0726 PM HAIL 3 S NEVADA 41.97N 93.45W
06/25/2008 E1.50 INCH STORY IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED HAIL MOSTLY PENNY SIZED BUT WITH
A FEW UP TO 1.5 INCHES IN DIAMETER ABOUT 3 MILES SOUTH OF
NEVADA...AT THE INTERSECTION OF HIGHWAY F14 AND 270TH
STREET.
0728 PM HAIL 5 NNE COLO 42.08N 93.27W
06/25/2008 E1.00 INCH STORY IA TRAINED SPOTTER
0729 PM HAIL 3 E AMES 42.02N 93.57W
06/25/2008 E1.00 INCH STORY IA BROADCAST MEDIA
FROM KCCI-TV STAFFER.
0731 PM HAIL 1 NW NEVADA 42.03N 93.46W
06/25/2008 E1.00 INCH STORY IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER SIZED HAIL IN NEVADA AT
735 PM...STARTED 4 MINUTES EARLIER.
0733 PM HAIL 6 SSW WOODWARD 41.78N 93.96W
06/25/2008 E1.75 INCH DALLAS IA TRAINED SPOTTER
AT 743 PM TRAINED SPOTTER REPORTED HAIL NEAR
MINBURN...MOSTLY PEA TO PENNY SIZED BUT WITH SOME STONES
UP TO GOLF BALL SIZE...LASTING APPROXIMATELY 10 MINUTES.
0733 PM HAIL 5 NW STATE CENTER 42.08N 93.22W
06/25/2008 E1.75 INCH MARSHALL IA TRAINED SPOTTER
0735 PM HAIL NEVADA 42.02N 93.45W
06/25/2008 E1.75 INCH STORY IA BROADCAST MEDIA
WHO TV RELAYED REPORTS FROM VIEWERS OF GOLF BALL SIZED
HAIL FALLING IN NEVADA FROM 735 PM TO 740 PM.
0735 PM HAIL ELLSWORTH 42.31N 93.58W
06/25/2008 E1.00 INCH HAMILTON IA LAW ENFORCEMENT
0735 PM HAIL 1 SW CLIVE 41.60N 93.78W
06/25/2008 E1.00 INCH POLK IA TRAINED SPOTTER
SPOTTER REPORTS QUARTER SIZED HAIL NEAR HICKMAN EXIT OF
I-80/35 IN WEST DES MOINES.
0735 PM HAIL NEVADA 42.02N 93.45W
06/25/2008 M2.50 INCH STORY IA BROADCAST MEDIA
KCCI RELAYED REPORT FROM VIEWER OF HAIL MEASURED AT 2.6
INCHES DIAMETER IN NEVADA AT 735 PM. DELAYED REPORT.
0737 PM HAIL NEVADA 42.02N 93.45W
06/25/2008 E1.00 INCH STORY IA TRAINED SPOTTER
0740 PM LIGHTNING 5 W ANKENY AIRPORT 41.70N 93.66W
06/25/2008 POLK IA LAW ENFORCEMENT
HOUSE DAMAGE DUE TO LIGHNING STRIKE.
0742 PM HAIL 6 SSW WOODWARD 41.78N 93.96W
06/25/2008 E0.88 INCH DALLAS IA TRAINED SPOTTER
0807 PM FUNNEL CLOUD N WELLSBURG 42.44N 92.93W
06/25/2008 GRUNDY IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED STRONG ROTATION AND A DEVELOPING
FUNNEL CLOUD...NOT ON THE GROUND...ON HIGHWAY T19 ABOUT 5
MILES NORTH OF WELLSBURG.
0819 PM HAIL HUXLEY 41.90N 93.60W
06/25/2008 E0.75 INCH STORY IA BROADCAST MEDIA
KCCI RELAYED REPORT FROM PUBLIC OF 3/4 INCH HAIL IN
HUXLEY.
0822 PM HAIL DANA 42.11N 94.24W
06/25/2008 E0.88 INCH GREENE IA BROADCAST MEDIA
KCCI RELAYED REPORT FROM PUBLIC OF NICKEL HAIL IN DANA.
0834 PM HAIL GRAND JUNCTION 42.03N 94.24W
06/25/2008 E1.50 INCH GREENE IA BROADCAST MEDIA
FROM KCCI-TV VIEWER
0838 PM TSTM WND GST 2 N TOLEDO 42.02N 92.58W
06/25/2008 E60.00 MPH TAMA IA FIRE DEPT/RESCUE
TOLEDO FIRE DEPARTMENT REPORTS WIND GUSTING TO ESTIMATED
60 MPH ABOUT TWO MILES NORTH OF TOLEDO.
0852 PM HAIL BERKLEY 41.95N 94.11W
06/25/2008 E1.25 INCH BOONE IA LAW ENFORCEMENT
BOONE COUNTY LAW ENFORCEMENT REPORTS HAIL UP TO 1 1/4
INCH DIAMATER IN BERKLEY.
0900 PM HAIL RIPPEY 41.93N 94.20W
06/25/2008 E0.88 INCH GREENE IA LAW ENFORCEMENT
0900 PM HAIL DES MOINES 41.58N 93.62W
06/25/2008 E0.88 INCH POLK IA FIRE DEPT/RESCUE
DES MOINES FIRE DEPARTMENT REPORTS DIME TO NICKEL SIZED
HAIL AT EAST 14TH AND COURT.
0912 PM HAIL 1 NW BOUTON 41.86N 94.02W
06/25/2008 E1.00 INCH BOONE IA LAW ENFORCEMENT
BOONE COUNTY LAW ENFORCEMENT REPORTS QUARTER SIZED HAIL
ON HIGHWAY 169 AT THE DALLAS/BOONE COUNTY LINE.
0912 PM HAIL 1 N DES MOINES 41.59N 93.62W
06/25/2008 E1.25 INCH POLK IA BROADCAST MEDIA
2ND AVENUE AND INTERSTATE 80. FROM KCCI-TV. OTHER HAIL TO
DIME SIZE DOWNTOWN FROM WHO-TV.
0923 PM HEAVY RAIN 3 W POLK CITY 41.78N 93.78W
06/25/2008 E5.00 INCH POLK IA BROADCAST MEDIA
STORM TOTAL RAIN FROM KCCI-TV VIEWER.
0935 PM HAIL 1 SW CLIVE 41.60N 93.78W
06/25/2008 E1.00 INCH POLK IA TRAINED SPOTTER
SPOTTER REPORTED QUARTER SIZED HAIL AT HICKMAN EXIT OF
I-80/35.
0937 PM HAIL 1 S CARLISLE 41.49N 93.49W
06/25/2008 E1.00 INCH WARREN IA EMERGENCY MNGR
NICKEL TO QUARTER SIZED HAIL.
0938 PM TSTM WND GST 2 E WAUKEE 41.61N 93.83W
06/25/2008 E65.00 MPH DALLAS IA TRAINED SPOTTER
LASTED AROUND 2 MINUTES. NO DAMAGE REPORTED.
0940 PM FLASH FLOOD 1 N GRANGER 41.77N 93.82W
06/25/2008 DALLAS IA PUBLIC
REPORT OF WATER OVER THE ROAD ON HIGHWAY 17 AT 122ND AVE
AND NEAR DES MOINES RIVER BRIDGE.
0941 PM TSTM WND GST 3 SW CLIVE 41.58N 93.80W
06/25/2008 E60.00 MPH DALLAS IA NWS EMPLOYEE
0943 PM TSTM WND GST 3 SW CLIVE 41.58N 93.80W
06/25/2008 E70.00 MPH DALLAS IA TRAINED SPOTTER
PEA HAIL ACCOMPANIED WIND.
0944 PM HAIL 1 NW WINDSOR HEIGHTS 41.62N 93.72W
06/25/2008 E0.88 INCH POLK IA TRAINED SPOTTER
0944 PM HAIL 1 S URBANDALE 41.62N 93.74W
06/25/2008 E1.75 INCH POLK IA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED QUARTER TO GOLF BALL SIZED HAIL
AT 86TH AND DOUGLAS IN URBANDALE...AND AT 100TH AND
SWANSON IN CLIVE.
0945 PM TSTM WND GST DES MOINES INT AIRPORT 41.53N 93.66W
06/25/2008 E62.00 MPH POLK IA ASOS
0945 PM HAIL WEST DES MOINES 41.57N 93.75W
06/25/2008 M1.00 INCH POLK IA BROADCAST MEDIA
KCLI RELAYED REPORT.
0946 PM HAIL 3 SW CLIVE 41.58N 93.80W
06/25/2008 E0.88 INCH DALLAS IA NWS EMPLOYEE
0953 PM TSTM WND GST 3 W WEST DES MOINES 41.57N 93.81W
06/25/2008 M68.00 MPH DALLAS IA TRAINED SPOTTER
LARGE HAIL OF UNKNOWN SIZE. TREE BRANCHES DOWN.
0959 PM HAIL E DES MOINES INT AIRPOR 41.53N 93.66W
06/25/2008 E1.00 INCH POLK IA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED QUARTER SIZED HAIL TWO BLOCKS
EAST OF THE DES MOINES AIRPORT.
1000 PM HAIL W WEST DES MOINES 41.57N 93.75W
06/25/2008 E0.75 INCH POLK IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA TO PENNY SIZED HAIL AT I-35
AND GRAND AVENUE IN WEST DES MOINES.
1003 PM TSTM WND GST 4 S DES MOINES INT AIRP 41.48N 93.66W
06/25/2008 E65.00 MPH WARREN IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED WIND GUSTING TO 65 MPH AND PEA
SIZED HAIL IN NORWALK.
1003 PM HAIL E DES MOINES INT AIRPOR 41.53N 93.66W
06/25/2008 E1.00 INCH POLK IA PUBLIC
PUBLIC REPORT OF QUARTER SIZED HAIL AT SW 9TH AND
MCKINLEY.
1007 PM HAIL NORWALK 41.50N 93.68W
06/25/2008 E0.88 INCH WARREN IA AMATEUR RADIO
AMATEUR RADIO OPERATER REPORTED PENNY TO NICKEL SIZED
HAIL AND WIND GUSTING TO NEAR 60 MPH IN NORWALK.
1010 PM HAIL 3 S DES MOINES 41.54N 93.62W
06/25/2008 E1.25 INCH POLK IA PUBLIC
PUBLIC REPORTED HAIL UP TO HALF DOLLAR SIZED WITH NICKEL
SIZED HAIL COVERING THE GROUND AT SW 9TH AND MCKINLEY.
1010 PM TSTM WND GST 4 S DES MOINES INT AIRP 41.48N 93.67W
06/25/2008 E70.00 MPH WARREN IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED 70 MPH WINDS AND NICKEL SIZED
HAIL IN NORWALK.
1038 PM HAIL 1 S LACONA 41.18N 93.38W
06/25/2008 E1.75 INCH WARREN IA EMERGENCY MNGR
1127 PM HEAVY RAIN OTTUMWA AIRPORT 41.11N 92.45W
06/25/2008 M2.82 INCH WAPELLO IA ASOS
2.04 INCHES FELL IN THE PERIOD FROM 1053 PM TO 1121 PM.
0.99 INCHES FELL IN NINE MINUTES.
1132 PM HAIL 4 N OSCEOLA 41.08N 93.78W
06/25/2008 E0.88 INCH CLARKE IA TRAINED SPOTTER
PEA TO NICKEL HAIL ALONG INTERSTATE 35 NEAR MILE MARKER
39.
&&
SMALLLocal storm report, Jun 26, 5:03 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
503 AM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 AM HEAVY RAIN W CORYDON 40.76N 93.32W
06/26/2008 M2.00 INCH WAYNE IA TRAINED SPOTTER
&&
RVACHALELocal storm report, Jun 26, 5:17 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
517 AM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM FLASH FLOOD 6 E NEW VIRGINIA 41.18N 93.62W
06/26/2008 WARREN IA LAW ENFORCEMENT
RAY STREET AND HIGHWAY 69 WASHED OUT. COUNTY G76 AND
HIGHWAY 69 SHOULDER WASHED OUT.
&&
RVACHALEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:00 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk | 30 min |
| Jun 25, 7:11 PM CDT | Severe Thunderstorm Warning | DMX | Hardin | 49 min |
| Jun 25, 7:15 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin | 30 min |
| Jun 25, 7:29 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 46 min |
| Jun 25, 7:33 PM CDT | Severe Thunderstorm Warning | DMX | Marshall | 42 min |
| Jun 25, 7:37 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin, Grundy, Hardin | 38 min |
| Jun 25, 7:41 PM CDT | Severe Thunderstorm Warning | DMX | Story | 34 min |
| Jun 25, 7:43 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin, Story | 36 min |
| Jun 25, 8:09 PM CDT | Tornado Warning | DMX | Grundy | 24 min |
| Jun 25, 8:10 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Marshall, Tama | 50 min |
| Jun 25, 8:12 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene | 48 min |
| Jun 25, 8:16 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Marshall, Polk, Story | 44 min |
| Jun 25, 8:25 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 35 min |
| Jun 25, 8:53 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene | 52 min |
| Jun 25, 8:55 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Jasper, Marion, Polk, Warren | 50 min |
| Jun 25, 8:57 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 33 min |
| Jun 25, 8:59 PM CDT | Flash Flood Warning | DMX | Boone, Dallas, Polk | 4 hr |
| Jun 25, 9:01 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek | 44 min |
| Jun 25, 9:08 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Greene, Guthrie | 52 min |
| Jun 25, 9:42 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Jasper, Marion, Polk, Warren | 48 min |
| Jun 25, 9:45 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie | 45 min |
| Jun 25, 9:51 PM CDT | Severe Thunderstorm Warning | DMX | Madison | 39 min |
| Jun 25, 10:01 PM CDT | Flash Flood Warning | DMX | Poweshiek, Tama | 3 hr |
| Jun 25, 10:21 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Monroe | 39 min |
| Jun 25, 10:24 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Madison, Warren | 51 min |
| Jun 25, 10:40 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Wapello | 50 min |
| Jun 25, 10:46 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Monroe | 44 min |
| Jun 25, 10:50 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 40 min |
| Jun 25, 11:10 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Wayne | 50 min |
| Jun 25, 11:13 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union | 47 min |
| Jun 25, 11:20 PM CDT | Flash Flood Warning | DMX | Mahaska, Wapello | 6 hr |
| Jun 25, 11:24 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Lucas, Monroe, Wapello, Wayne | 51 min |
| Jun 25, 11:42 PM CDT | River Flood Warning | DMX | Polk | 4 days |
| Jun 25, 11:53 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Ringgold, Union | 33 min |
| Jun 26, 2:00 AM CDT | Severe Thunderstorm Warning | DMX | Warren | 45 min |
| Jun 26, 3:11 AM CDT | Areal Flood Advisory | DMX | Warren | 4 hr |
| Jun 26, 4:01 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 38 more | 42 hr |
| Jun 26, 4:14 AM CDT | Flash Flood Warning | DMX | Warren | 6 hr |
| Jun 26, 6:43 AM CDT | Severe Thunderstorm Warning | DMX | Sac | 62 min |
| Jun 26, 7:00 AM CDT | Areal Flood Advisory | DMX | Lucas, Marion, Monroe | 3 hr |
| Jun 26, 7:39 AM CDT | Areal Flood Advisory | DMX | Sac | 3 hr |
| Jun 26, 7:48 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Sac | 57 min |
| Jun 26, 8:03 AM CDT | Flash Flood Warning | DMX | Sac | 6 hr |
| Jun 26, 8:17 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Webster | 58 min |
| Jun 26, 8:21 AM CDT | Areal Flood Advisory | DMX | Calhoun, Carroll, Crawford, Sac | 3 hr |
| Jun 26, 8:24 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene | 51 min |
| Jun 26, 8:29 AM CDT | Flash Flood Warning | DMX | Calhoun, Sac | 5 hr |
| Jun 26, 8:45 AM CDT | Severe Thunderstorm Warning | DMX | Guthrie | 45 min |
| Jun 26, 8:51 AM CDT | Flash Flood Warning | DMX | Webster | 5 hr |
| Jun 26, 8:56 AM CDT | Flash Flood Warning | DMX | Boone, Dallas, Polk | 6 hr |
| Jun 26, 9:00 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene | 45 min |
| Jun 26, 9:02 AM CDT | Areal Flood Advisory | DMX | Audubon, Carroll, Greene, Guthrie | 3 hr |
| Jun 26, 9:13 AM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Webster | 47 min |
| Jun 26, 9:14 AM CDT | Flash Flood Warning | DMX | Marion, Warren | 6 hr |
| Jun 26, 9:31 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Polk, Story | 44 min |
| Jun 26, 9:35 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass, Madison | 40 min |
| Jun 26, 9:41 AM CDT | Flash Flood Warning | DMX | Adair, Audubon, Cass, Guthrie, Madison | 4 hr |
| Jun 26, 9:48 AM CDT | Flash Flood Warning | DMX | Story | 4 hr |
| Jun 26, 10:06 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Story | 41 min |
| Jun 26, 10:14 AM CDT | Areal Flood Advisory | DMX | Hamilton | 3 hr |
| Jun 26, 10:30 AM CDT | Severe Thunderstorm Warning | DMX | Marion, Warren | 26 min |
| Jun 26, 10:35 AM CDT | Flash Flood Warning | DMX | Appanoose, Lucas, Monroe | 6 hr |
| Jun 26, 10:46 AM CDT | Wind Advisory | DMX | Audubon, Boone, Calhoun, Carroll, Crawford, Dallas and 14 more | 3 hr |
| Jun 26, 10:55 AM CDT | Areal Flood Advisory | DMX | Adams, Clarke, Decatur, Lucas, Ringgold, Taylor and 1 more | 3 hr |
| Jun 26, 11:03 AM CDT | Areal Flood Advisory | DMX | Appanoose, Grundy, Hardin, Marshall | 10 days |
| Jun 26, 11:31 AM CDT | River Flood Warning | DMX | Polk | 9 hr |
| Jun 26, 12:05 PM CDT | River Flood Warning | DMX | Lucas | 44 hr |
| Jun 26, 3:59 PM CDT | River Flood Warning | DMX | Polk | 29 hr |
| Jun 26, 4:20 PM CDT | Areal Flood Warning | DMX | Monroe | 5 hr |
| Jun 26, 5:43 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 46 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.